MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120204
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 2mm x 4cm galaxy g3 xsft hel coil (glx120204, l12391) was being used as the third coil to be implanted.An excelsior sl-10 45 microcatheter (mc) was used and the coil was easily inserted into the proximal third of the mc without resistance.However, it then became ¿stuck¿ in the mc.After withdrawal, the coil was stretched.All other coils, including those subsequently introduced/implanted, passed through the microcatheter without any problems.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 2mm x 4cm galaxy g3 xsft hel coil (glx120204, l12391) was being used as the third coil to be implanted.An excelsior sl-10 45 microcatheter (mc) was used and the coil was easily inserted into the proximal third of the mc without resistance.However, it then became ¿stuck¿ in the mc.After withdrawal, the coil was stretched.All other coils, including those subsequently introduced/implanted, passed through the microcatheter without any problems.The device was discarded therefore no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l12391 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ and ¿coil - unraveled/stretched-in microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggests the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: b5, g3, g6, h2 and h10.Section b5: additional information received indicated that the galaxy g3 was able to be removed through the mc.The complaint coil nor the mc kinked or bent prior to the resistance or noted after removal from the patient.The same mc was used with subsequent coils.Some force had to be applied to remove the coil.The device was removed from the patient without additional intervention.It was not necessary to remove the concomitant devices with the complaint device.The devices were used and prepped as per the instructions for use (ifu).There was no foreign material found on/in the product.Adequate flush was maintained through the devices.The event prolonged the procedure by 15 minutes.The concomitant devices function as expected.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10868797
Report Number3008114965-2020-00530
Device Sequence Number19584532
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGLX120204
Device Catalogue NumberGLX120204
Device Lot NumberL12391
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer12/03/2020
12/21/2020
01/28/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/16/2020
01/11/2021
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 45 ° BENT MICROCATHETER.